Alert archive / Indiana / Wind Advisories in 2015
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Apr 10, 2015, 3:56 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2015, 3:56 AM EDT (07:56 UTC)
- Expired
- Apr 10, 2015, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS73 KIWX 100756 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EDT FRI APR 10 2015 INZ004>009-MIZ077>081-OHZ001-002-004-005-101600- /O.NEW.KIWX.WI.Y.0001.150410T0756Z-150410T2100Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER 356 AM EDT FRI APR 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. HAZARDOUS WEATHER... * STRONG WEST-SOUTHWEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH EXPECTED TODAY. IMPACTS... * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
967 WWUS73 KIWX 101451 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT FRI APR 10 2015 INZ004>009-MIZ077>081-OHZ001-002-004-005-102100- /O.CON.KIWX.WI.Y.0001.000000T0000Z-150410T2100Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER 1051 AM EDT FRI APR 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH EXPECTED THIS AFTERNOON. IMPACTS... * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
944 WWUS73 KIWX 101957 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT FRI APR 10 2015 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-110000- /O.EXB.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 357 PM EDT FRI APR 10 2015 /257 PM CDT FRI APR 10 2015/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. HAZARDOUS WEATHER... * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH EXPECTED LATER THIS AFTERNOON AND INTO THE EARLY EVENING. IMPACTS... * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ004>009-MIZ077>081-OHZ001-002-004-005-110000- /O.EXT.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER 357 PM EDT FRI APR 10 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * STRONG WEST WINDS 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH EXPECTED LATER THIS AFTERNOON AND INTO THE EARLY EVENING. IMPACTS... * STRONG WINDS MAY LEAD TO DOWNED TREE LIMBS RESULTING IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
937 WWUS73 KIWX 102350 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 750 PM EDT FRI APR 10 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-110100- /O.EXP.KIWX.WI.Y.0001.000000T0000Z-150411T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 750 PM EDT FRI APR 10 2015 /650 PM CDT FRI APR 10 2015/ ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING. HAZARDOUS WEATHER... * WINDS WILL GRADUALLY DIMINISH THIS EVENING. * SOME GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE OVER FAR NORTHEAST INDIANA ... FAR NORTHWEST OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THROUGH 900 PM AS SHOWERS MOVE ACROSS THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:36 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 1:36 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 136 AM EDT FRI APR 10 2015 .SYNOPSIS... ISSUED AT 136 AM EDT FRI APR 10 2015 DRY AND WINDY CONDITIONS ARE EXPECTED TODAY BEHIND A STRONG COLD FRONT. HIGH PRESSURE WILL BUILD IN LATER TONIGHT INTO SATURDAY PROVIDING LIGHTER WINDS AND MAINLY CLEAR SKIES. TEMPERATURES TODAY INTO SATURDAY WILL BE COOLER WITH HIGHS GENERALLY IN THE 50S AND LOWS IN THE 30S. && .UPDATE... ISSUED AT 815 PM EDT THU APR 9 2015 18Z RAOB OUT OF KILX INDICATES CURRENT CONV PROB ATTM W/CAPPING INVERSION ARND H85 AND NO DOUBT EXACERBATED BY SUBSIDENCE ASSOCD/W SW TROUGH OVERHEAD. EXTENT/DURATION OF POPS THIS EVENING AHD OF STG CDFNT SWEEPING EWD OUT OF WRN IL PROBLEMATIC IN LIGHT OF LIMITED UPSTREAM DVLPMNT SO FAR AND LACK OF LARGER SCALE ORGANIZATION. LATEST NR TERM AND 18Z GUIDANCE TEPID AT BEST AND SUGGESTIVE OF TEMPERING PRIOR CAT MENTION. REGARDLESS COOLING ALOFT SPREAD EWD OVERTOP FNTL ZONE IN TANDEM W/RAMPING LLJ SHLD PREDICATE MORE ERSTWHILE DVLPMNT THOUGH MID EVENING AS CONVN SLIDES EWD INTO WRN ZONES. && .SHORT TERM...(THIS EVENING AND TONIGHT) ISSUED AT 324 PM EDT THU APR 9 2015 MULTIPLE CONVECTIVELY-ENHANCED SHORTWAVES CONTINUE TO RIPPLE THROUGH THE REGION IN SOUTHWEST FLOW AHEAD OF MAIN TROUGH AXIS STILL WELL TO OUR WEST. THIS HAS LED TO A MUDDLED MESOSCALE ENVIRONMENT WITH MULTIPLE ROUNDS OF WEAK/ELEVATED CONVECTION SO FAR TODAY. DIURNAL DESTABILIZATION HAS BEEN SLOW GIVEN ABUNDANT RAIN AND STRATUS. STARTED TO SEE SOME BREAKS IN THE CLOUDS DURING THE LAST COUPLE HOURS BUT STILL A LOT OF CONVECTIVE DEBRIS TO INHIBIT SURFACE DIABATIC HEATING. LATEST RAP/SPC MESOANALYSIS SHOWS BETTER SURFACE BASED INSTABILITY JUST NOW STARTING TO NOSE INTO OUR SOUTHWESTERN CWA AS WARM FRONT IS PUSHED NORTHWARD BY STRENGTHENING LOW LEVEL GRADIENT AHEAD OF APPROACHING LOW BUT RAP SOUNDINGS STILL SHOW A SUBTLE 700-800MB INVERSION OVER MUCH OF OUR AREA THROUGH THE LATE AFTERNOON. TWO FEATURES TO WATCH FOR SEVERE WEATHER THREAT THIS EVENING...ONE IS A SUBTLE PREFRONTAL TROUGH CURRENTLY PUSHING THROUGH NORTH-CENTRAL ILLINOIS AND SECOND IS THE ACTUAL COLD FRONT ITSELF...STILL IN CENTRAL MISSOURI. FORCING IS WEAK WITH THE FIRST WAVE BUT APPEARS TO BE ENOUGH SURFACE HEATING TO GENERATE AROUND 1000 J/KG OF MLCAPE OVER ILLINOIS. THERE IS HOWEVER A LOCAL MINIMUM OF INSTABILITY SEEN ON RAP/SPC MESOANALYSIS OVER WESTERN INDIANA. RAP SUGGESTS INSTABILITY IN THIS AREA WILL FILL IN OVER THE NEXT FEW HOURS AND IF THE CLUSTER OF STORMS OVER CENTRAL ILLINOIS CAN LATCH ONTO THAT...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER IN OUR AREA LATER THIS AFTERNOON. CONFIDENCE IN THIS HAPPENING IS LOW THOUGH...GIVEN NORTHWARD DISPLACEMENT OF STORMS CURRENTLY ON RADAR AND RELATIVELY DIFFUSE FORCING. STORMS MAY CLIP OUR NORTHWEST COUNTIES BUT DIFFICULT TO SAY HOW MUCH INSTABILITY WILL BE LEFT BY THAT POINT. SPC HAS ISSUED A TORNADO WATCH RIGHT UP TO OUR WESTERN BORDER. WILL CONTINUE TO MONITOR CLUSTER OF STORMS UPSTREAM DURING THE NEXT FEW HOURS TO SEE IF A LOCAL EXTENSION MAY BE NECESSARY BUT FOR NOW THREAT APPEARS LOW. POTENTIAL THREAT WITH THIS FEATURE WILL FALL IN THE 22-00Z TIMEFRAME WITH THE MAIN HAZARD BEING DAMAGING WINDS. SECOND FEATURE TO WATCH IS THE ACTUAL COLD FRONT. THIS FEATURE WILL NOT ARRIVE UNTIL 03-04Z TONIGHT AND BY THEN WE LOSE ANY SURFACE BASED INSTABILITY. MIDLEVEL LAPSE RATES ARE MODEST...AROUND 7 C/KM...BUT NOT QUITE HIGH ENOUGH TO SUPPORT A WIDESPREAD SEVERE WEATHER THREAT. SOME DAMAGING WINDS ARE CERTAINLY POSSIBLE GIVEN VERY STRONG LLJ WITH 850MB WINDS OVER 50 KTS BUT WILL BE CONTINGENT UPON GETTING A SUSTAINED UPDRAFT AND ADEQUATE PRECIP LOADING. THAT IS QUESTIONABLE AT THIS POINT. THREAT IS CERTAINLY THERE BUT IS CONDITIONAL ON HOW MUCH INSTABILITY IS LEFT BY THE TIME IT REACHES US. WILL CONTINUE TO MONITOR UPSTREAM TRENDS CLOSELY THROUGH THE LATE AFTERNOON AND EVENING TO UPDATE THE FORECAST AS NECESSARY. UPDATED GRIDS/ZFP WILL BE OUT SHORTLY. && .LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 324 PM EDT THU APR 9 2015 PRIMARY FOCUS FOR THE LONG TERM WILL BE HIGH WINDS ON FRIDAY... THE SFC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE ACTIVE WEATHER TODAY WILL HAVE MADE ITS WAY INTO EASTERN UPPER MICHIGAN BY FRIDAY MORNING. THIS PUTS THE CWA LARGELY IN THE DRY SLOT AND IN THE REGION OF CAA. ALOFT...A CLOSED 500MB LOW LIFTS FROM UPPER MICHIGAN FRIDAY MORNING TO JUST SOUTH OF JAMES BAY BY FRIDAY NIGHT. WITH A STRONG RIDGE ANCHORED OVER THE ATLANTIC/NEW ENGLAND STATES...A 100 KT 500MB JET DEVELOPS OVER THE CWA AND REMAINS THROUGH AT LEAST THE EARLY AFTERNOON. LOOKING AT MODEL SOUNDINGS...IT APPEARS WE WILL BE MIXING TO NEAR 900MB EARLIER IN THE DAY...THEN UP AS HIGH AS 700-750MB BY MID AFTERNOON. THINKING GUSTS WILL BE HIGHEST IN THE EARLY AFTERNOON THEN TAPER OFF WEST TO EAST AS THE UPPER LEVEL WIND MAXIMUM AND SFC PRESSURE RISE/FALL COUPLET MOVES NORTHEASTWARD. THINKING GUSTS TO 35-45 MPH ARE LIKELY GIVEN MIXING POTENTIAL TOMORROW...BUT WILL HOLD OFF ON ISSUING ANY WIND ADVISORIES FOR NOW...AS WE ARE RIGHT BELOW CRITERIA AND DO NOT WANT TO DETRACT PUBLIC ATTENTION AWAY FROM THE THREAT OF SEVERE WEATHER THIS EVENING/OVERNIGHT. KEPT THE GOING HEADLINE FOR THE GALE WARNING UNTIL 15Z...AS CONDITIONS ARE MORE STABLE OVER THE LAKE. OTHERWISE...SHORTWAVE/PV ANOMALY ROTATING AROUND THE EXITING LOW PRESSURE MAY BRING ADDITIONAL LL MOISTURE FORCING FOR RAIN SHOWERS FRIDAY AFTERNOON/EVENING...MAINLY IN THE NORTHERN PORTIONS OF OUR CWA. MODELS WERE IN GREAT DISAGREEMENT AS TO THE STRENGTH OF THE WAVE...SO FOR NOW KEPT JUST SLIGHT CHANCE POPS/RAIN SHOWERS FOR NOW. HIGHS WILL RANGE FROM THE MID-UPPER 50S TO LOW 60S. SATURDAY INTO SUNDAY AFTERNOON WILL BE RELATIVELY QUIET...WITH HIGH PRESSURE SETTLING IN OVERHEAD. HIGH TEMPERATURES WILL BE COOL...WITH HIGHS AGAIN STRUGGLING TO REACH ABOVE THE LOW 60S. FOR THE EXTENDED PERIOD...500MB FLOW IS SOMEWHAT SPLIT BY SUNDAY NIGHT...WITH A DEEPENING TROUGH MOVING ACROSS NORTHERN ONTARIO AND UPPER MI/NORTHERN LOWER MI THROUGH MONDAY NIGHT...THEN A DEVELOPING CLOSED LOW IN THE SOUTHWESTERN U.S. TAKES SHAPE MONDAY NIGHT INTO TUE AS A RIDGE BUILDS OVER OUR CWA AND THE SOUTHEASTERN STATES. THE LOW DEEPENS AND MOVES NORTHEASTWARD TUE NIGHT INTO THE NORTH-CENTRAL PLAINS BEFORE PHASING INTO THE NORTHERN BRANCH WED. FOR OUR CWA...MODELS ARE IN GENERAL AGREEMENT WITH RESPECT TO THE COLD FRONT ASSOCIATED WITH THE NORTHERN STREAM SYSTEM IN ONTARIO/UPPER MI. BOTH THE ECMWF/GFS BRING THE FRONT ACROSS OUR AREA SUNDAY NIGHT INTO MONDAY...THOUGH THEY DIFFER WITH RESPECT TO EXACT TIMING AND STRENGTH. AS USUAL...THE GFS IS FASTER AND SLIGHTLY DEEPER WITH THE UPPER LEVEL TROUGH MOVING THROUGH...AND THUS THE FRONT IS MORE ORGANIZED. THE ECMWF SHOWS A WEAKER UL TROUGH AND CORRESPONDING SFC SYSTEM/COLD FRONT. KEPT CONSENSUS POPS FOR NOW...WHICH DID A DECENT JOB SHOWING THE OVERALL TREND. TUESDAY LOOKS TO REMAIN LARGELY QUIET...WITH SMALL RIDGE BUILDING OVER THE AREA FOR THE FIRST PART OF THE DAY. SLIGHT CHANCE FOR RAIN SHOWERS BY LATE AFTERNOON WITH NEXT APPROACHING SYSTEM. OF COURSE...THE PHASING SYSTEMS/STREAMS ARE A COMPLETE MESS IN THE MODEL WORLD...WITH A WHOLE HOST OF SOLUTIONS THAT COULD PLAY OUT TUESDAY NIGHT INTO THURSDAY. JUST KEPT THE CONSENSUS POPS AND OUR FORECASTED THUNDER AS THERE IS TOO MUCH DISAGREEMENT TO MAKE ANY REAL IMPROVEMENTS. GOOD NEWS IS...TEMPS WARM INTO THE UPPER 60S AND LOW 70S FOR MUCH OF THIS TIME PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 136 AM EDT FRI APR 10 2015 STRONG POST FRONTAL LOW LEVEL COLD ADVECTION/PRESSURE RISES WILL SUPPORT A RATHER WINDY DAY AT THE TERMINALS. RETAINED VTCS WITH THE FRONTAL PASSAGE THROUGH 07Z AT KSBN AND 08-09Z AT KFWA. DRY/MAINLY VFR OTHERWISE OUTSIDE OF A PERIOD OF HIGH MVFR STRATOCU THIS MORNING/EARLY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR LMZ043-046. && UPDATE...T SYNOPSIS...MURPHY SHORT TERM...AGD LONG TERM...MCD AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 10, 12:53 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1253 AM EDT FRI APR 10 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110500- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1253 AM EDT FRI APR 10 2015 /1153 PM CDT THU APR 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED. WINDS GUSTING UP TO 40 MPH ARE POSSIBLE INTO EARLY FRIDAY MORNING BEHIND A COLD FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND GUSTS UP TO 40 TO 45 MPH FROM THE WEST ARE EXPECTED DURING THE DAY ON FRIDAY. THIS WILL LEAD TO THE POTENTIAL FOR DOWNED LIMBS AND SPORADIC POWER OUTAGES. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-110500- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1253 AM EDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL COME TO AN END DURING THE EARLY PORTIONS OF THE OVERNIGHT HOURS. A GALE WARNING IS IN EFFECT THROUGH FRIDAY MORNING. WEST TO SOUTHWEST GALE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO EARLY FRIDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 10, 1:15 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 AM EDT FRI APR 10 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-100800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 115 AM EDT FRI APR 10 2015 /1215 AM CDT FRI APR 10 2015/ ...STRONG WESTERLY WINDS EXPECTED TODAY... FREQUENT WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED BEHIND A STRONG COLD FRONT EARLY THIS MORNING THROUGH MID AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THERE IS ALSO SOME POTENTIAL FOR SPORADIC POWER OUTAGES.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:09 AM EDT | Small Craft Advisory | IWX | 11 hr | |
| Apr 10, 4:41 PM EDT | Special Marine Warning | IWX | 64 min | |
| Apr 10, 7:57 PM EDT | Special Weather Statement | IWX | DeKalb | 63 min |
Nearby
Wind Advisories in Indiana, 2015Wind Advisories in Ohio, 2015Wind Advisories in Michigan, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.